Medications That Can Make Your Ears Ring
Ringing in the ears is called tinnitus. The medical term tinnitus encompasses not only ear ringing, but also ear buzzing or hissing, hearing whistling sounds, and experiencing the sensation of chirping in the ears.
There are many causes of ringing in the ears. However, one of the most common, most preventable, and often most curable categories of tinnitus causes is the medication category.
Both over-the-counter medicines and prescription medications may cause tinnitus. Some medications cause tinnitus by direct toxicity to the ear. This is direct toxicity is called ototoxicity. However, many medications cause tinnitus as an adverse side effect in which the mechanism of tinnitus production is actually unknown.
Some of the more common medications that can cause ringing in the ears include: Zoloft, Lipitor, Zyrtec, Nexium, Prilosec, Celexa, Aspirin, Gentamicin and more. These tinnitus-causing antidepressants, cholesterol lowering agents, pain relievers, antibiotics, heartburn meds and allergy relief medications are discussed in more detail in the article found at: http://tiny.ly/IkAv
There are many other medications that can cause tinnitus in individuals of any age. If you are experiencing buzzing or ringing in the ears ask your physician to review your prescription medicines and over-the-counter medication list with you to determine if one of your medications may be the cause of your tinnitus.
Written by Nicole_Evans
Related Zoloft & Tinnitus Articles
Incoming search terms:
- will pain meds make your ears ring (2)
- will combining meds make ears ring (1)
- Which medications will make your ears ring? (1)
- what medications will make your ears ring (1)
- medicines that make your ears ring (1)
- medicine that makes ears ring (1)
- medication that makes ears ring (1)
- common medications that make ears ring (1)
- can blood pressure meds make your ears rind (1)
- can anxiety medication make my ears ring (1)